Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 13, 2006, 11:57 PM CDT for Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 11:57 PM CDT (04:57 UTC)
- Expired
- Aug 14, 2006, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 140501 FFWMAF TXC115-140800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 PM CDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DAWSON COUNTY IN WEST TEXAS... * UNTIL 300 AM CDT * AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF THUNDERSTORMS MOVING VERY SLOWLY NORTH OVER NORTHEASTERN DAWSON COUNTY. THESE STORMS WERE PRODUCING RAINFALL AMOUNTS NEAR TWO INCHES PER HOUR. THIS HEAVY RAIN WILL AFFECT RURAL AREAS OF NORTHEASTERN DAWSON COUNTY...ESPECIALLY ALONG FARM TO MARKET 1210...EAST OF US HIGHWAY 87. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10193 3279 10199 3273 10170 3295 10169 $$
1 follow-up statement
000 WGUS74 KMAF 140556 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1253 AM CDT MON AUG 14 2006 TXC115-140800- DAWSON- 1253 AM CDT MON AUG 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHEASTERN DAWSON COUNTY... AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL AMOUNTS IN EXCESS OF ONE INCH PER HOUR MOVING NORTH AT 5 TO 10 MPH OVER NORTHERN AND NORTHEASTERN DAWSON COUNTY. THESE SHOWERS AND THUNDERSTORMS WITH EXCESSIVE RAIN ARE EXPECTED TO REMAIN OVER MAINLY RURAL AREAS OF NORTHERN AND NORTHEASTERN DAWSON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3295 10193 3279 10199 3273 10170 3295 10169 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:33 PM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 2:33 PM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT SUN AUG 13 2006 .SHORT TERM... EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS A TUTT LOW SLOWLY PUSHING NORTHWESTWARD ACROSS THE RIO GRANDE BETWEEN DEL RIO AND LAREDO. OTHER SUBTLE SHORTWAVES WERE ALSO NOTED ALONG THE RED RIVER NEAR WICHITA FALLS...AND ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO IN THE VICINITY OF EL PASO. PLENTY OF MOISTURE REMAINS IN PLACE IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE ACROSS THE REGION. A SURFACE TROUGH OF LOW PRESSURE EXTENDS ACROSS MUCH OF EASTERN AND SOUTHEASTERN NEW MEXICO...AND SOUTHWARD ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND THE BIG BEND REGION OF WEST TEXAS. ALL OF THESE FEATURES SHOULD COMBINE WITH AFTERNOON HEATING TO AID IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE REGION. THE BEST CHANCES FOR CONVECTION THROUGH TONIGHT SHOULD BE ALONG THE SURFACE TROUGH AND THE MID LEVEL THETA-E RIDGE AXIS...FROM SOUTHEASTERN NEW MEXICO...SOUTHWARD INTO THE BIG BEND REGION OF WEST TEXAS. SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF DROPPING LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...POSSIBLY LEADING TO LOCALIZED FLOODING. OTHERWISE...LOOK FOR SKIES TO REMAIN PARTLY TO MOSTLY CLOUDY TONIGHT WITH THE EXTENSIVE MID LEVEL MOISTURE REMAINING IN PLACE. OVERNIGHT LOWS SHOULD REMAIN WARM...WITH VERY LITTLE CHANGE EXPECTED FROM WHAT HAS BEEN SEEN THE PAST SEVERAL NIGHTS. OVERALL ONLY MINOR ADJUSTMENTS WERE MADE TO THE GRIDDED DATABASE. .LONG TERM... LONG TERM CONCERNS ARE FOCUSED ON THE EARLY PART OF THE PACKAGE AS ABUNDANT MONSOONAL MOISTURE WILL REMAIN OVER MUCH OF THE CWFA THROUGH MIDWEEK. IN ADDITION...A COLD FRONT IS EXPECTED TO APPROACH THE NORTHERN CWFA MONDAY AFTERNOON AND EVENING. THE GFS IS MOST AGGRESSIVE IN TAKING THIS BOUNDARY WELL SOUTH INTO THE PERMIAN BASIN MONDAY NIGHT...WHILE THE NAM KEEPS THIS BOUNDARY UP OVER THE SOUTH PLAINS. HAVE PRETTY MUCH SPLIT THE DIFFERENCE HERE AS UNCERTAINTY IN THE EVENTUAL FRONTAL EVOLUTION IS HIGH AS THIS EVOLUTION WILL BE HIGHLY DEPENDENT UPON CONVECTIVELY-GENERATED COLD POOLS. AS A RESULT...THE BEST CHANCES FOR RAIN WILL BE OVER NORTHWESTERN ZONES MONDAY AND TUESDAY WHERE MOISTURE...LIFT...AND FOCUSING MECHANISMS ARE GREATEST. HAVE HELD OFF ON ISSUING A FLASH FLOOD WATCH GIVEN THE UNCERTAINTY INVOLVED WITH THIS FRONT...BUT SOUTHEASTERN NEW MEXICO STANDS THE BEST CHANCES OF EXCESSIVE RAINS OVER THE NEXT 24-48H. MEANWHILE...THE TUTT LOW OVER NORTHERN COAHUILA WILL CONTINUE TO MEANDER ABOUT OVER THE NEXT THREE DAYS. THE EVENTUAL PATH OF THIS LOW WILL DEPEND ON THE DEGREE THAT THE WESTERN END OF THE SUBTROPICAL RIDGE WEAKENS IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH LATE IN THE WEEK AND THE TRACK OF ANOTHER TUTT LOW THAT IS FORECAST TO TRANSLATE WEST OVER THE GULF THIS WEEK. FOR NOW WE EXPECT THE TUTT LOWS IMPACT TO BE MINIMAL BUT MIGHT BE ENOUGH TO KEEP DIURNALLY DRIVEN CONVECTION OVER THE DAVIS MOUNTAINS THURSDAY THROUGH SATURDAY. DID INCREASE POPS A BIT OVER NORTHWESTERN ZONES MONDAY AND TUESDAY... AND SLIGHTLY OVER WESTERN ZONES WEDNESDAY THROUGH SATURDAY. HIGH TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE WEEK...MAYBE A LITTLE BELOW NORMAL TUESDAY...WITH MORNING LOWS A BIT ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 95 71 93 / 20 20 20 20 CARLSBAD NM 72 93 70 90 / 40 50 50 50 DRYDEN TX 74 97 74 94 / 10 20 20 20 FORT STOCKTON TX 73 95 71 94 / 20 30 40 30 GUADALUPE PASS TX 66 86 65 83 / 40 60 50 50 HOBBS NM 69 92 70 90 / 30 50 50 30 MARFA TX 61 87 61 85 / 40 50 40 40 MIDLAND INTL AIRPORT TX 73 95 72 93 / 20 20 30 20 ODESSA TX 74 95 72 94 / 20 20 30 20 WINK TX 75 100 73 97 / 30 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/70
Hazardous weather outlook, Aug 13, 2:13 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT SUN AUG 13 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT SUN AUG 13 2006 /113 PM MDT SUN AUG 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALIZED VERY HEAVY RAINFALL...WITH RATES OF OVER 1 INCH PER HOUR POSSIBLE. LOCALIZED FLOODING OF ARROYOS...DRAWS AND OTHER LOW LYING AREAS MAY OCCUR UNDERNEATH THE HEAVIER SHOWERS AND THUNDERSTORMS. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT COULD MOVE SOUTH INTO THE FORECAST AREA LATE MONDAY OR EARLY TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND HEAVY RAINFALL...WOULD LIKELY RESULT ALONG THIS BOUNDARY AS MOISTURE LEVELS IN THE ATMOSPHERE WILL REMAIN HIGH THROUGH TUESDAY. LOCATIONS THAT WOULD BE AFFECTED BY ANY HEAVY RAINFALL ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 13, 10:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SUN AUG 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/13/2006 PECOS TX PUBLIC
WAIST DEEP WATER ACROSS A LOW-WATER CROSSING IN SOUTH
FORT STOCKTON NEAR MUSKINGUM LANE. THIS WAS HAMPERING
CLEAN-UP RELIEF SINCE POWER LINES WERE DOWN FROM WIND
DAMAGE FROM SAME STORM.
1005 PM FLASH FLOOD ODESSA 31.85N 102.37W
08/13/2006 ECTOR TX PUBLIC
AT LEAST THREE FEET OF WATER IS FLOWING ACROSS THE
200-400 BLOCK OF MUSKINGUM AVENUE.
1006 PM FLASH FLOOD ODESSA 31.85N 102.37W
08/13/2006 ECTOR TX EMERGENCY MNGR
TWO APARTMENT BUILDINGS HAVE BEEN EVACUATED DUE TO SEVERE
FLOODING ACROSS TOWN. ONE COMPLEX IS LOCATED ON THE 1100
BLOCK OF UNIVERSITY DRIVE. THE OTHER COMPLEX IS LOCATED
ALONG THE 800 BLOCK OF KELLY. SHELTERS ARE BEING SET UP.
ROADS ARE BEING CLOSED ALL ACROSS ODESSA DUE TO THE
SEVERE NATURE OF THE FLOODING.
&&
02The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:28 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 13, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Aug 13, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 60 min |
| Aug 13, 10:15 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 13, 11:03 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 14, 4:50 AM CDT | Flash Flood Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 3 days |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.